Prednisolone causing depression?

Hi, Im back again. I ended up in hospital yesterday as I woke up coughing, wheezing and having difficulty with breathing. The doctor has continued my prednisolone along with antibiotics and today I feel miserable, down and keep crying. Could it be the shock of the prednisolone? I was given 30mg yesterday plus a nebuliser with steroids in it. Today I take another 30mg and tomorrow will drop to 20mg and so on. I looked up side effects and mood changes is listed. Would this take effect so quickly? I also think my adrenals were low in the first place and am waiting to do the saliva test. Really appreciate all your help guys. Have to say this is the best forum Ive been on xx

7 Replies

oldestnewest
  • ((( Bexyl ))) I can't answer your question about presnisolone causing low mood but I hope you'll feel better soon.

  • Thank you Clutter. You are always there and its lovely, thank you :)

  • I have had to have very high dose prednisolone before & it sent me totally psychotic. Admittedly I was on 80mg and it is a rare reaction, but I definitely felt awful until I dropped to 15mg. I believe the body naturally produces about 7-8mg a day. So yes, I totally believe it can make you feel terrible. That doesn't help you right now, other than to try & convince you it won't last, but at least you're not alone xx

  • Thank you HarryE, Im having such a rough time at the moment but last week I was positive about everything and this week circumstances havent changed and yet here I am feeling lousy. I'll put it down to the steroids. Im not on them for long so hopefully it will all pass soon xx

  • Hi BexyLS. I was on steroid drip for my eyes and I can honestly say it drove me crazy. Horrible drug but sometimes it is needed. Yes I had breathing issues and ended up on an inhaler also unaware that it was the steroids. Prednisolone can and does affect your mood, weight, sleep patterns and my case the shape of my face (moon face), blood sugar levels. You could probably do with supplementing with calcium as steroids can reduce calcium levels. Whilst your there you maybe should consider some magnesium to help you settle. Finally, when you stop taking them, you get muscle pain and joint pains sometimes along with more mood issues....... fun times. Sorry.

    For what it's worth, they did what they were supposed to do for me.... little monsters. :-(

    I hope you feel better soon.

  • Thanks Shambles, I feel so rubbish. Hopefully after this course it will be over. Im not best pleased with being on this stuff but i think it is working

  • I forgot to mention and remembered last night when I was in bed. If you don't already take a probiotic then it is a really good thing to do when you are on antibiotics and steroids, even add a prebiotic and take them together last thing at night before you go to bed. I didn't and ended up with a gut problem that took nearly a year to clean up. Here's an extract from Suzy Cohen's facebook page:-

    facebook.com/SuzyCohenRPh

    Probiotics help rid you of excess neurotransmitters. If you are stressed, nervous, sad, overwhelmed or you cry easily, I suggest taking probiotics. They influence hundreds of genes in your body including the genes that help you fight infection which is a terrific perk this time of year. I suggest taking them while you’re on the antibiotic (don’t make the mistake of waiting). After you swallow your antibiotic pills, it eventually exits your gut and enters your bloodstream and that’s the time to take your probiotic supplement. Wait about 2 hours after your medicine, then take your probiotic. High-quality products are sometimes fermented to combine different strains. Here are some of the most popular strains found in supplements:

You may also like...